MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CRESCENT SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CRESCENT SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 9393007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Pre-op: multiple level degenerative disc disease procedure: transforaminal lumbar interbody fusion (tlif) levels involved: l5/s1 it was reported that during surgery, implant fractured during insertion.The implant was retrieved in two pieces.A replacement implantation was not attempted.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Product analysis: macroscopic and optical inspection reveals fracture just past the ¿nose¿ of the implant, with a portion of the implant cracked and bent down into the part on one side, with gouges, and plastic deformation near the fracture location noted.Angulation and /or torsion of the implant relative to the disc space during insertion can influence the level of impaction loads, as well as the size of the implant chosen relative to the disc preparation and distraction.The type and location of breakage is consistent with overloading of the part during the attempted insertion.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CRESCENT SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6321252
Report Number1030489-2017-00263
Device Sequence Number577692
Product Code MAX
UDI-Device Identifier00613994187543
UDI-Public00613994187543
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K094025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2024
Device Catalogue Number9393007
Device Lot NumberH5303366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2017
Initial Date Received by Manufacturer 01/16/2017
Supplement Date Received by ManufacturerNot provided
03/07/2017
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date03/16/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR